Translator Disclaimer
2020 Quantum fluctuations and large-deviation principle for microscopic currents of free fermions in disordered media
Jean-Bernard Bru, Walter de Siqueira Pedra, Antsa Ratsimanetrimanana
Pure Appl. Anal. 2(4): 943-971 (2020). DOI: 10.2140/paa.2020.2.943

Abstract

We extend the large-deviation results obtained by N. J. B. Aza and the present authors on atomic-scale conductivity theory of free lattice fermions in disordered media. Disorder is modeled by a random external potential, as in the celebrated Anderson model, and a nearest-neighbor hopping term with random complex-valued amplitudes. In accordance with experimental observations, via the large-deviation formalism, our previous paper showed in this case that quantum uncertainty of microscopic electric current densities around their (classical) macroscopic value is suppressed, exponentially fast with respect to the volume of the region of the lattice where an external electric field is applied. Here, the quantum fluctuations of linear response currents are shown to exist in the thermodynamic limit, and we mathematically prove that they are related to the rate function of the large-deviation principle associated with current densities. We also demonstrate that, in general, they do not vanish (in the thermodynamic limit), and the quantum uncertainty around the macroscopic current density disappears exponentially fast with an exponential rate proportional to the squared deviation of the current from its macroscopic value and the inverse current fluctuation, with respect to growing space (volume) scales.

Citation

Download Citation

Jean-Bernard Bru. Walter de Siqueira Pedra. Antsa Ratsimanetrimanana. "Quantum fluctuations and large-deviation principle for microscopic currents of free fermions in disordered media." Pure Appl. Anal. 2 (4) 943 - 971, 2020. https://doi.org/10.2140/paa.2020.2.943

Information

Received: 16 June 2020; Accepted: 28 September 2020; Published: 2020
First available in Project Euclid: 22 April 2021

Digital Object Identifier: 10.2140/paa.2020.2.943

Subjects:
Primary: 32A70, 60F10, 82C70

Rights: Copyright © 2020 Mathematical Sciences Publishers

JOURNAL ARTICLE
29 PAGES

This article is only available to subscribers.
It is not available for individual sale.
+ SAVE TO MY LIBRARY

SHARE
Vol.2 • No. 4 • 2020
MSP
Back to Top